MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 {} RIGHT; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 {} RIGHT; PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Model Number 71420184
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 12/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to infection.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to infection.The affected gii femoral component, legion high flexion insert, gii tibial baseplate and gii long stem, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II CMT TIB SIZE 4 {} RIGHT
Common Device Name
PROST, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9586222
Report Number1020279-2020-00250
Device Sequence Number3175079
Product Code JWH
UDI-Device Identifier03596010206343
UDI-Public03596010206343
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2023
Device Model Number71420184
Device Catalogue Number71420184
Device Lot Number13DT29625
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;